MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE BIFURCATE

VASCUTEK LTD. GELWEAVE; GELWEAVE BIFURCATE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Event reported as part of panther study (b)(6) on (b)(6) 2024.The event was reported as aneurysm, and reported as possibly device related.Suture aneurysm in the area of the proximal anastomosis in the event of state: implantation of an aortoiliac bifurcation prosthesis on 04 november 21.Reintervention required: evar (understood to be endovascular aortic repair) aortoiliac (b)(6) 2023.Patient recovered, resolved without sequelae.This event was reported to complaints department on 07 feb 24, however the event was not raised at this time.After review the event was raised on 26 aug 24.An internal non conformance has been raised to investigate this late reporting and provide preventative actions if required.
 
Additional Manufacturer Narrative
Clinical code ( e ) 1708 - aneurysm - suture aneurysm at the area of the proximal anastomosis.Impact code ( f ) 4625 - additional surgery - evar (understood to be endovascular aortic repair) aortoiliac (b)(6) 2023.Medical device problem code ( a ): 3190 - insufficient information - not enough information has been provided in order to establish a connection between the device and the event as described.Component code ( g ): 4755 - part/component/sub-assembly term not applicable.Type of investigation ( b ): 4118 - type of investigation not yet determined - no investigation has been performed yet as of time of writing.Investigation findings ( c ): 3233 - results pending completion of investigation.Investigation conclusion ( d ): 11 - conclusion not yet available.A conclusion has yet to be established as the investigation is incomplete.
 
Event or Problem Description
Event reported as part of panther study (b)(4) on (b)(6) 2024.The event was reported as aneurysm and reported as possibly device related.Suture aneurysm in the area of the proximal anastomosis in the event of state: implantation of an aortoiliac bifurcation prosthesis on (b)(6) 2021.Reintervention required: evar (understood to be endovascular aortic repair) aortoiliac (b)(6) 2023.Patient recovered, resolved without sequelae.This event was reported to complaints department on (b)(6) 2024, however the event was not raised at this time.After review the event was raised on (b)(6) 2024.An internal non-conformance has been raised to investigate this late reporting and provide preventative actions if required.This event is being submitted as a follow up #1 for mfg report number 9612515-2024-00061 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Clinical code (e).1708 - aneurysm - suture aneurysm at the area of the proximal anastomosis.Impact code (f).4625 - additional surgery - evar (understood to be endovascular aortic repair) aortoiliac (b)(6) 2023/ medical device problem code (a).2993 - adverse event without identified device or use problem- no apparent failure of the device was identified during the investigation, and no causal link between the event and the device was determined.Component code (g).4755 - part/component/sub-assembly term not applicable.Type of investigation (b).4110- trend analysis- a trend analysis was performed, which showed that this event was the first failure of medical event > aneurysm in a gelweave device in the last 4 years.No trend was identified requiring action at this time.4111- communication/ interviews- information received from the complainant on (b)(6) 2024 confirmed that there was no suspected device deficiency, no rupture was observed, and no endoleak was observed until after intervention for the aneurysm.4117- device not accessible for testing- the device remains implanted.3331- analysis of production records- a full batch review from raw material to finished product has been completed which showed no issues during the manufacturing process.4112- analysis of data provided by user/ third party- a review of patient scans from (b)(6) 2023 was conducted.An assessment of the imaging dictated a difference of 5mm in diameter between the native aorta (~29mm) and the graft (~24mm).There is no pre-op imaging available to determine if this variance was initially present or if there has been dilatation of the aorta over time.Dilatation of the aorta may lead to disruption of the anastomosis, eventually resulting in aneurysm.There is no apparent device failure identified in the imaging.Investigation findings (c).213- no device problem found- as no apparent failure of the device was identified during the investigation of this event, and no preoperative imaging has been provided to determine if the dilation of the aorta was initially present after operation or has occurred over time, no root cause was able to be determined for this event, and no causal link between the device and the event could be found.Investigation conclusion (d).4315- cause not established- no causal link between the event and the device could be determined.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key20075761
Report Number9612515-2024-00061
Device Sequence Number19601778
Product Code DSY
UDI-Device Identifier05037881105857
UDI-Public05037881105857
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964665
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number732412-G
Device Lot Number21773761
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale